MAUDE Adverse Event Report: MEDOS INTERNATIONAL SàRL CH MIS CANNULATED X-TAB 7X45MM TI; ORTHOSIS, SPINAL PEDICLE FIXATION, FOR DDD

MEDOS INTERNATIONAL SàRL CH MIS CANNULATED X-TAB 7X45MM TI; ORTHOSIS, SPINAL PEDICLE FIXATION, FOR DDD
Model Number 186770045
Medical Device Problem Code Detachment of Device or Device Component (2907)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 10/22/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Additional device product codes: kwp; kwq; mnh; mni; osh.Complainant part is expected to be returned for manufacturer review/investigation, but has yet to be received.The investigation could not be completed; no conclusion could be drawn, as no product was received.Based on the information available, it has been determined that no corrective and/or preventative action is proposed.This complaint will be accounted for and monitored via post market surveillance activities.If additional information is made available, the investigation will be updated as applicable.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
Device report from synthes reports an event in (b)(6) as follows: it was reported that during spinal fixation surgery on (b)(6) 2019, the screwdriver lost connection to the implant during insertion of the implant.Reinsertion of the screwdriver was not possible and after some manipulation the surgeon managed to remove the implant again.Once the implant was removed the surgeon noticed that the inner-bushing in the screwhead had come loose and was free-floating in the screwhead (this bushing locks the polyaxiality when the setscrew is tightened).The implant was replaced with another screw and the surgery was completed successfully.No harm was caused to the patient.The surgery time was lengthened for approximately ten (10) minutes, but surgery was completed successfully.This is report 1 of 1 for complaint (b)(4).
 
Additional Manufacturer Narrative
Product complaint # (b)(4).Udi: ((b)(4).Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.Visual inspection of the complaint device showed the implant not broken instead the tulip head, bushing, and sleeve have separated from the screw shank, allowing it to spin freely with no resistance a review of the device history record was conducted.No issues were identified during the manufacturing and release of this product that could have contributed to the problem reported by the customer.No definitive root cause could be determined based on the provided information.No new, unique or different patient harms were identified as a result of this evaluation.There was no indication that a design or manufacturing issue contributed to the complaint.No design issues were observed during the document/specification review.Based on the investigation findings, it has been determined that no corrective and/or preventative action is proposed.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post market safety surveillance activities.

Brand Name
MIS CANNULATED X-TAB 7X45MM TI
Common Device Name
ORTHOSIS, SPINAL PEDICLE FIXATION, FOR DDD
Manufacturer (Section D)
MEDOS INTERNATIONAL SàRL CH
chemin-blanc 38
le locle 02400
SZ  02400
MDR Report Key9377928
Report Number1526439-2019-52508
Device Sequence Number3077620
Product Code NKB
UDI-Device Identifier10705034129679
UDI-Public(01)10705034129679
Combination Product (Y/N)N
Initial Reporter CountryNL
PMA/510(K) Number
K160904
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 11/04/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number186770045
Device Catalogue Number186770045
Device Lot Number240947
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer12/09/2019
Initial Date Received by Manufacturer 11/04/2019
Supplement Date Received by Manufacturer12/02/2019
Initial Report FDA Received Date11/26/2019
Supplement Report FDA Received Date12/23/2019
Patient Sequence Number1